MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-38
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 - medical device problem code 2017: use after damage.
 
Event or Problem Description
It was reported that the procedure was performed to treat an unspecified vessel.The 3.5x38 mm xience skypoint stent delivery system (sds) was prepared for use and the stylet felt stiff during removal.Stent damage was noted; the stent appeared to be bent or crushed.However, the sds was used.The sds was advanced into the patient anatomy and the stent was then noted to be missing.The device and guide catheter were removed.The stent was then located outside the anatomy, on top of the packaging in the trash.Another unspecified sds was used.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported device dislodged or dislocated and material deformation was confirmed.The reported difficult to advance and difficult to remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the stent stylet encountered difficulty during removal from the stent delivery system (sds).Dimensional analysis of the returned device confirmed the dimensions of the stylet to be within specification.Factors that may contribute to difficulty removing the sheath/styler include, but are not limited to, damage to the stylet, outer diameter of the stylet, damage to the sds, user technique, or inadvertent inflation of the balloon.In this case, it is unknown what contributed to the resistance encountered during stylet removal.Additionally, it was reported that the stent dislodged.It is possible that manipulation of the sheath/stylet, when resistance was encountered, contributed to the reported stent deformation.It was also reported that during sds advancement, resistance was encountered.It is possible that damage sustained during the stent dislodgement compromised the maneuverability of the sds, resulting in the reported difficulty during advancement.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.Correction: h6 - medical device problem code: code 2017 was removed and code 2920 was added.
 
Event or Problem Description
Subsequent to the initially filed mdr report: the stent delivery system was advanced over an unspecified guide wire when resistance was immediately felt prior to entering the anatomy.Upon removal, the stent was noted to be missing and was located outside the anatomy, on top of the packaging in the trash.The stent struts were noted to be crushed.No damage to the stent was noted during prep.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20107378
Report Number2024168-2024-10292
Device Sequence Number20951058
Product Code NIQ
UDI-Device Identifier08717648233449
UDI-Public(01)08717648233449(17)260221(10)3022741
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model Number1804350-38
Device Catalogue Number1804350-38
Device Lot Number3022741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown